MAUDE Adverse Event Report: INOVO INC SMARTDOSE GAS CONSERVER, 310G

INOVO INC SMARTDOSE GAS CONSERVER, 310G
Model Number CTOX-MN02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is used to provide supplemental oxygen to patient with compromised respiratory function.It is not intended to be used as a life sustaining device.It was stated that the device was in conserve mode, which means the device producing a bolus of supplemental oxygen as the patient inhales.If the patient's breathing was shallow after the syncopal episode, there may not have been enough negative pressure for the device to deliver the oxygen at conserve mode.Once the device oxygen flow function was switched to continuous flow a steady flow of oxygen was delivered to the patient.It was stated that the patient was easily aroused and regained consciousness spontaneously with no medical intervention.These factors conclude that the patient did not suffer a loss of consciousness, but rather a syncopal episode.Syncopal episodes are a temporary loss of consciousness and posture, described as "fainting" or "passing out".It usually related to temporary insufficient blood flow to the brain.It most often occurs when the blood pressure is too low (hypotension) and the heart does not pump a normal supply of oxygen to the brain.If the patient had lost consciousness due to decreased oxygen to the brain (hypoxia), the patient would have needed more aggressive respiratory treatment than just simply switching the device to continuous flow mode.Syncope can be caused by neurological disorder, orthostatic hypotension or a side effect of medications.It can be concluded that the patient's temporary loss of consciousness was caused by some factor other than the amount of oxygen given or not given by the device.With the information provided, there is insufficient evidence to determine a causal relationship between the alleged in the complaint and the patient's syncopal episode; however, because a patient reportedly had a syncopal episode associated with an inovo device, the event was reported to the fda.The device has not yet been received for testing.Inovo, inc.Will submit a supplemental report if the device is received and after inovo, inc.Service/repair facility concludes its investigation.Note that this mdr was previously submitted on 02/03/2017 and is being re-submitted because it was not fully processed or received by fda due to an error.
 
Event or Problem Description
It was reported that the conserver was not producing sufficient oxygen.Additional information obtained from the delivery driver who spoke with the patient's caregiver is as follows: the caregiver stated that she walked into the room and found the patient had a syncopal episode.The caregiver stated that all the lights on the conserver were on and the device was in the conserve mode.She stated that she changed the device to continous flow and the patient regained consciousness.There was no reported device malfunction and it could not be determined if the patient regained consciousness because the device was switched to continous flow or if the symptoms resolved spontaneously.There was no additional reported medical interventions performed and the patient did not seek medical attention for the issue described.It was noted by the delivery driver that the tag with the serial number had faded as if a chemical cleaning agent was used on the device.No additional information provided.

Brand Name
SMARTDOSE GAS CONSERVER, 310G
Common Device Name
CONSERVER
Manufacturer (Section D)
INOVO INC
401 leonard blvd north
lehigh acres FL 33971
MDR Report Key6603063
Report Number1062191-2017-00007
Device Sequence Number13653622
Product Code NFB
UDI-Device Identifier00814470020075
UDI-Public00814470020075
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K090421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberCTOX-MN02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2017
Initial Report FDA Received Date05/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;